Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking abilify and zoloft. Having itchy rashes spreading and blurry vision. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
I have been taking abilify for about two months which was given to me as an addition to zoloft; last week I broke out in a terrible rash, went to dr and he said is was poison ivy and put me on steroids. The rash is still spreading and very itchy and uncomfortable. Also, I have been getting blurry vision. This medicine has done wonders for me and I am concerned that this is the cause of my problem and if so, is there another medication of the same compounds that may not have these effects. I have tried so many meds but this is the only one that makes me feel happy and energetic. Is this rash a XXXXXXX side effect?
Posted Fri, 28 Jun 2013 in General Health
Answered by Dr. Nehal Shah 2 hours later
Thanks for using healthcare magic.

I have gone through your history.

Abilify contains aripiprazole, which is good add-on medication for depression. It may have allergic reactions as a side effect.

It is very surprizing that you have taken aripiprazole for 2 months and then, all of a sudden you have allergic eruptions. Allergic reactions usually occur during initial starting phase of drug, although,rarely it may occur late.

In your case, it needs to be confirmed that this skin eruption is due to abilify only and not due to else reason . For that you should consult allergic specialist or dermatologist.

Once it is confirmed that it is due to abilify, we need to change medications. There are lot of anti depressant drugs available which can help you. You may get benefit by desvenlafaxine or bupropion or agomelatine like drugs. You may get prescription from your doctor for same.

I hope I have addressed your concern.

Feel free to revert to me in case if you have query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor